Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 182, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 22, 2016, 5:53 PM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 37 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2016, 5:53 PM CDT (22:53 UTC)
- Expired
- Jul 22, 2016, 6:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Davidson County, TN
The radar
The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 6:00 PM CDT | TSTM WND DMG | Charlotte Park, TN | REPORT OF LARGE TREE BRANCHES DOWN. |
| Jul 22, 6:15 PM CDT | TSTM WND DMG | Charlotte Park, TN | SNAPPED PINE TREE ON BASSWOOD AVENUE AT ROCK HARBOR CONDOS. |
| Jul 22, 6:15 PM CDT | TSTM WND DMG | West Nashville, TN | MULTIPLE REPORTS OF TREES DOWN ACROSS WEST NASHVILLE. |
| Jul 22, 6:15 PM CDT | TSTM WND DMG | West Nashville, TN | NASHVILLE FIRE DEPARTMENT GAVE MULTIPLE REPORTS OF WIRES DOWN IN WEST NASHVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480
WUUS54 KOHX 222253
SVROHX
TNC021-037-222330-
/O.NEW.KOHX.SV.W.0182.160722T2253Z-160722T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
553 PM CDT FRI JUL 22 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
* UNTIL 630 PM CDT
* AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BELLE
MEADE... OR NEAR NASHVILLE...MOVING NORTHWEST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ASHLAND CITY...NASHVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...
PEGRAM...BELLEVUE...BERRY HILL...BEAMAN PARK...
WHITES CREEK AND BELLS BEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3613 8673 3604 8687 3605 8693 3604 8694
3617 8711 3632 8684
TIME...MOT...LOC 2253Z 144DEG 5KT 3614 8688
HAIL...1.00IN
WIND...60MPH
$$
ROSE2 follow-up statements
028
WWUS54 KOHX 222311
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
611 PM CDT FRI JUL 22 2016
TNC021-037-222330-
/O.CON.KOHX.SV.W.0182.000000T0000Z-160722T2330Z/
DAVIDSON TN-CHEATHAM TN-
611 PM CDT FRI JUL 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WESTERN DAVIDSON AND SOUTHEASTERN CHEATHAM COUNTIES...
AT 611 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BELLE
MEADE...OR NEAR NASHVILLE...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ASHLAND CITY...NASHVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...
PEGRAM...BELLEVUE...BERRY HILL...BEAMAN PARK...
WHITES CREEK AND BELLS BEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3613 8673 3604 8687 3605 8693 3604 8694
3617 8711 3632 8684
TIME...MOT...LOC 2311Z 303DEG 1KT 3612 8686
HAIL...1.00IN
WIND...60MPH
$$
ROSE468
WWUS54 KOHX 222325
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
625 PM CDT FRI JUL 22 2016
TNC021-037-222334-
/O.EXP.KOHX.SV.W.0182.000000T0000Z-160722T2330Z/
DAVIDSON TN-CHEATHAM TN-
625 PM CDT FRI JUL 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DAVIDSON AND
SOUTHEASTERN CHEATHAM COUNTIES WILL EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3613 8673 3604 8687 3605 8693 3604 8694
3617 8711 3632 8684
TIME...MOT...LOC 2324Z 144DEG 5KT 3612 8686
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:30 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 22, 3:30 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Nashville TN 330 PM CDT FRI JUL 22 2016 .DISCUSSION... It's been a very hot and steamy afternoon across Middle Tennessee with exception of some lucky isolated locations mainly along the Tennessee River that are getting some rain. Stewart County seems to be the big winner today by benefiting from an early afternoon thunderstorm which has kept temperatures in the upper 70s and lower 80s for much of the afternoon. Otherwise...most of Middle Tennessee is well into the 90s with heat indices over 100F currently. These isolated showers and thunderstorms will continue through this evening. A few strong storms will be possible with small hail and gusty winds, but think most storms will stay below severe criteria. For tonight, it'll be another warm and humid evening as thunderstorms dissipate. We could have some pockets of locally dense fog tonight especially over areas that experienced rainfall today. For the weekend...continued the Heat Advisory through Saturday at 8pm, although it will likely need to be extended through Sunday evening especially across locations along and west of Interstate 65. But for now...Saturday looks to be the most worrisome day as far as heat index...with most locations (excluding the plateau) experiencing "feel like" temperatures between 105F-109F. Since it is the weekend, we really cannot stress enough to take it easy! I know it's getting to be one of the last weekends before school starts so you may want to squeeze that last summertime outdoor adventure in, but just remember, that this will likely be one of the hottest weekends this summer. So play it cool, take plenty of breaks, drink lots of water, and keep it safe in the shade. Now the weekend could have a wrench thrown into the forecast as short range models have been quite abysmal with forecasting convection development all week...especially today. With that said, it looks like only isolated thunderstorms can be expected so a few locations could escape the extreme heat and humidity, but pinpointing those lucky places is way too difficult at this time. Monday - Wednesday...the upper ridge finally begins to break down bringing in more chances for convection across the area. This will likely be a welcome sight as high temperatures will be 2-5 degrees cooler along with heat indices. But with convection...more chances for strong to possibly a few severe thunderstorms each afternoon and evening can be expected. Thursday - Friday...what is that in the extended long range models? Is that actually some much needed relief in the heat on the horizon??? Well, yes. Yes it is. Or at least we're all hoping so as the upper ridge shifts well off to the west and somewhat westerly zonal flow develops. Good news...with this active pattern setting up, the region can expect much better chances for showers and thunderstorms Thursday through next weekend as an upper trough approaches the area. So let's get through the heat and humidity of this weekend and look forward to a little relief in the way of showers and thunderstorms by next week's end. && .AVIATION... 18Z TAF DISCUSSION. Regional radar coverage along with model guidance depicts showers and thunderstorms having the greatest chance of impacting CKV, though mainly just VCTS for this afternoon and evening. Otherwise, VFR VIS and CIGS with borderline MVFR/IFR VIS possible late tonight, especially if rain happens to fall this afternoon. && .PRELIMINARY POINT TEMPS/POPS... Nashville 75 95 76 94 76 / 20 30 20 30 20 Clarksville 76 93 74 91 75 / 20 30 20 30 20 Crossville 70 89 70 87 70 / 20 30 20 30 20 Columbia 74 94 74 92 74 / 20 40 20 40 20 Lawrenceburg 74 93 74 92 74 / 30 30 30 30 20 Waverly 74 93 74 94 75 / 20 40 20 40 20 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Saturday FOR Bedford-Cannon- Cheatham-Clay-Davidson-De Kalb-Dickson-Giles-Hickman-Houston- Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery- Perry-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne- Williamson-Wilson. && DISCUSSION......Hurley AVIATION........05
Hazardous weather outlook, Jul 22, 5:03 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT FRI JUL 22 2016 TNZ005>010-023>031-056>064-075-093>095-231030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB- BEDFORD-WAYNE-LAWRENCE-GILES- 503 AM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS TODAY WILL LEAD TO HEAT INDEX VALUES REACHING 105 TO 110 THIS AFTERNOON. ADDITIONALLY...ISOLATED STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING...WITH STRONG WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONTINUED HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN SATURDAY WITH HEAT INDEX VALUES OF 105 TO 110 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY. TNZ011-032>034-065-066-077>080-231030- PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-COFFEE-WARREN- GRUNDY-VAN BUREN- 503 AM CDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING...WITH STRONG WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY.
In the hours before
Special weather statement, Jul 22, 12:37 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1237 PM CDT FRI JUL 22 2016
TNZ005-221815-
STEWART TN-
1237 PM CDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY UNTIL
115 PM CDT...
AT 1237 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF CANTON...OR 12 MILES SOUTH OF LAND BETWEEN THE
LAKES AREA...MOVING SOUTH SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOVER AND LAND BETWEEN THE LAKES.
LAT...LON 3666 8785 3664 8785 3663 8783 3647 8778
3643 8805 3645 8806 3647 8805 3649 8806
3652 8804 3656 8803 3668 8807 3668 8802
TIME...MOT...LOC 1737Z 340DEG 13KT 3664 8806
JACKSONSpecial weather statement, Jul 22, 1:14 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
114 PM CDT FRI JUL 22 2016
TNZ005-221900-
STEWART TN-
114 PM CDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STEWART COUNTY UNTIL
200 PM CDT...
AT 113 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF DOVER...MOVING SOUTH SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOVER AND LAND BETWEEN THE LAKES.
LAT...LON 3647 8805 3649 8806 3652 8804 3657 8804
3659 8782 3636 8773 3634 8776 3633 8782
3633 8789 3635 8794 3635 8798 3637 8800
3639 8801 3645 8806
TIME...MOT...LOC 1813Z 337DEG 14KT 3653 8797
JACKSONSpecial weather statement, Jul 22, 2:46 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
246 PM CDT FRI JUL 22 2016
TNZ056-222015-
PERRY TN-
246 PM CDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR PERRY COUNTY UNTIL 315 PM CDT...
AT 245 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LINDEN...MOVING SOUTH AT 40 MPH.
PEA SIZE TO HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LINDEN AND LOBELVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3581 8797 3582 8788 3580 8785 3582 8784
3583 8779 3551 8770 3548 8797
TIME...MOT...LOC 1945Z 341DEG 37KT 3570 8784
05Special weather statement, Jul 22, 3:20 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 320 PM CDT FRI JUL 22 2016 TNZ056>058-222100- LEWIS TN-PERRY TN-HICKMAN TN- 320 PM CDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...SOUTHWESTERN HICKMAN AND NORTHWESTERN LEWIS COUNTIES UNTIL 400 PM CDT... AT 320 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF LINDEN...MOVING SOUTHEAST AT 10 MPH. PEA SIZE TO HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LOBELVILLE...KIMMINS AND PLEASANTVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3571 8785 3580 8765 3563 8746 3550 8772 TIME...MOT...LOC 2020Z 309DEG 9KT 3570 8769 05
Special weather statement, Jul 22, 5:51 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
551 PM CDT FRI JUL 22 2016
TNZ027-222330-
DAVIDSON TN-
551 PM CDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON COUNTY
UNTIL 630 PM CDT...
AT 551 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BELLE MEADE...OR NEAR NASHVILLE. THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...BELLEVUE...
BERRY HILL...BEAMAN PARK AND BELLS BEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3615 8673 3604 8682 3605 8693 3604 8696
3606 8703 3630 8692
TIME...MOT...LOC 2251Z 122DEG 3KT 3612 8687
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:37 PM CDT | Special Weather Statement | OHX | Stewart | 38 min |
| Jul 22, 1:14 PM CDT | Special Weather Statement | OHX | Stewart | 46 min |
| Jul 22, 2:46 PM CDT | Special Weather Statement | OHX | Perry | 29 min |
| Jul 22, 3:20 PM CDT | Special Weather Statement | OHX | Perry | 40 min |
| Jul 22, 5:51 PM CDT | Special Weather Statement | OHX | Davidson | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.